MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510800
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on (b)(6) 2003: the patient presented with following pre-op diagnosis: pseudarthrosis lumbar spine, l4-l5, l5-s1.Lumbar degenerative instability, l3-l4.Failed posterior spinal instrumentation, pedicle screws in l4 and s1.Status posts multiple low back operations, including laminectomy and instrumented spinal fusion l4 to the sacrum, with non-segmental instrumentation (steffee plate and screws in l4 and 51).The patient underwent the following procedures: arthrodesis lumbar spine via retroperitoneal exposure, anterior body fusion l5-s1.Additional revel, arthrodesis lumbar spine, anterior lumbar interbody fusion l4-l5.Additional level, arthrodesis lumbar spine, anterior lumbar interbody fusion l3-l4.Insertion of a prosthetic device in the interbody space, peek cage l5-s1.Additional level, insertion of a prosthetic device in the interbody space, peek interbody cage at l4-l5.Additional level, insertion of a prosthetic device in the interbody space, peek cage in the interbody space at l3-l4.Insertion of bone morphogenic protein(bmp) in the interbody cages at l3-l4, l4- l5, and l5-s1.As per operative notes,¿ a 16-mm anterior height cage with an 8- degree lordotic angle was packed with bone morphogenic protein(bmp) on the collagen sponge.The cage was then inserted into the disc space at l3-4.Again the cages were placed under c-arm guidance, with good bony contact.The cages were tight in their disc spaces.Gelfoam was placed over the annulotomy sites.¿ no intra-operative complications were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7677011
Report Number1030489-2018-00980
Device Sequence Number1554507
Product Code NEK
UDI-Device Identifier00681490843829
UDI-Public00681490843829
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number7510800
Device Lot NumberM0111001B
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/11/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;